Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suggest treatment for premature graying of hair

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
i am alagappan aged 40 yrs ,for arresting premature greying or arrestig of further greying of my hair,what drugs you sugessts and for arresting hair fall & growth of recently fallen hair i am using adgain tablet & pabatab-bz
Posted Sun, 2 Feb 2014 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer: might have no response in graying of hair Detailed Answer: Hi, Thanks for writing to us. Premature graying of hair is defined as graying of hair occuring before 30 years of age. Usually better response is seen with drugs in younger patients. As such for premature greying, we suggest oral supplements rich in calcium pantothenate, PABA etc. These supplements have to be taken for prolonged period of time. These supplements may delay greying of hair however would have no result in hair that have already turned grey. There is another medicinal gel "melitane gel"( altris gel) avaialble that has to be applied daily over scalp to arrest greying of hair. Your doctor has already prescribed you a multivitamin and multimineral supplement rich in pantothenate and PABA( PABATAB bz) for greying of hair. As far as hair fall is concerned, you can definitely have good response with medicines. Along with Adgain tablet, I will suggest that you start applying minoxidil aminexil solution ( Amexidil 5 percent) 1 ml twice in a day over scalp. You may continue the same for three to four months to see desirable response in hair fall. Sometimes we also add finesteride 1mg to be taken orally daily along with hair supplements and minoxidil for better response. In nutshell, hair fall will respond to medicines but do not expect much results in greying of hair. But still,i would advise that you continue with PABATAB for few months Hope this helped.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor